MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 8FR 50CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 8FR 50CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-06850-U
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported "catheter placed for ep procedure and when they tried to remove through the balloon noted to be "wrapped" up at the distal end which had not happened before.Upon questioning the balloon was attempted to be removed from through the sheath.No issues or alarms were reported during iabp use on the patient".No patient injury or consequence reported.The patient's current condition is reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The serial number on the sample is (b)(6).The lot number on the returned sample is 18f24j0043.Returned for investigation was a 50cc 8fr ultraflex intra-aortic balloon catheter (iabc) without the original packaging box.The sample was returned in a cardboard box and was in a bio-hazard bag.Upon return, the teflon sheath was noted on the iab bladder membrane; blood was noted in the sidearm.The one-way valve was tethered to the short driveline tubing.The bladder was fully un-wrapped.Bends to the central lumen were noted at approximately 23cm, 24cm, 42cm, 53cm and 60cm from the distal tip.Dried blood was noted on the exterior surfaces of the returned sample.No blood was noted within the bladder/helium pathway.According to the event details, the user attempt-ed to remove the balloon through the sheath, which indicates that they did not follow the instructions for-use (ifu).As a result, a clinical specialist reviewed the ifu with the customer to explain the proper removal technique.The customer photos were reviewed.The photos show the blood on the iabc bladder membrane.The bladder thickness was measured at six points with measurements ranging from 0.0061in-0.0071in and was within specification of process document.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.The catheter's central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.The iabc was leak tested in accordance with testing methods from manufacturing procedure.No leaks were de-tected.Full inflation was achieved.The device passed the leak test.A lab inventory 0.025in guide-wire was back loaded through iabc distal tip.The guidewire met resistance and could not advance at approximately 22.3cm from the iabc distal tip, which is the location of the previously noted bend.Some blood and debris were noted.The guidewire was front loaded through the iabc luer.The guidewire met resistance and could not advance at approximately 22cm from the iabc luer; which is the location of the previously noted bend.Some blood and debris were noted on the guidewire.A de-vice history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for "balloon was attempted to be removed from through the sheath" is con-firmed based on the event details and returned state of the device.According to the event details, the user attempted to withdraw the catheter balloon through the teflon sheath, which indicates that the user did not follow the instructions-for-use (ifu).As a result, a clinical specialist reviewed the ifu with the customer to explain the proper removal technique.Based on a review of the device history record (dhr), the product met specification upon release.The most probable root cause of the complaint is user related.No further action is required at this time.

Brand Name
ARROW ULTRAFLEX IAB: 8FR 50CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23645648
Report Number3010532612-2025-01184
Device Sequence Number21359298
Product Code DSP
UDI-Device Identifier10801902144192
UDI-Public(01)10801902144192(11)240920(17)260831(10)18F24J0043(21)
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/31/2026
Device Catalogue NumberIAB-06850-U
Device Lot Number18F24J0043
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2025
Supplement Date Received by Manufacturer12/09/2025
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale